Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 7, NWS Albuquerque, NM

February 1, 2008

NWS Albuquerque, NM issued this wind advisory at Feb 1, 2008, 9:06 AM MST. It took effect at Feb 1, 2008, 10:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2008, 9:06 AM MST (16:06 UTC)
In effect from
Feb 1, 2008, 10:00 AM MST
Expired
Feb 1, 2008, 5:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 011606
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
906 AM MST FRI FEB 1 2008

NMZ004>006-010>013-020000-
/O.NEW.KABQ.WI.Y.0007.080201T1700Z-080202T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI
906 AM MST FRI FEB 1 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP
THIS AFTERNOON ALONG AND EAST OF THE CENTRAL MOUNTAINS...MAINLY
ALONG AND NORTH OF INTERSTATE 40. PERSONS TRAVELLING ALONG I-25
SHOULD BE ALERT TO STRONG CROSS WINDS TODAY...ESPECIALLY BETWEEN
RATON AND LAS VEGAS AS WELL AS HIGHWAY 285 FROM VAUGHN TO SANTA
FE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

DPORTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 1, 8:57 AM MST, 9 minutes earlier.

Area forecast discussion, Feb 1, 8:57 AM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
857 AM MST FRI FEB 1 2008

.UPDATE...
WILL ISSUE A WIND ADVISORY FOR LOCATIONS ALONG/EAST OF THE CENTRAL
MOUNTAIN CHAIN AND ALONG/NORTH OF INTERSTATE 40. 700MB WIND SPEEDS
ARE PROGGED TO BE 55-60KTS PER LATEST NAM40. SOME OF THIS MOMENTUM
WILL MIX DOWN TO THE SURFACE...GENERALLY RANGING FROM 25 TO 35 MPH
WITH GUSTS UP TO 45 MPH. THESE ARE LOW END ADVISORY SPEEDS AND MAY
LIKELY IMPACT THE REGION FOR ONLY AN HOUR OR TWO...HOWEVER DRIVING
CONDITIONS MAY BE TRICKY DUE TO THESE STRONG CROSS WINDS. DPORTER

&&

.PREV DISCUSSION...302 AM MST FRI FEB 1 2008...
UPPER LEVEL FLOW IS QUICKLY BACKING AND TURNING MORE ZONAL WHILE
THE GRADIENT TIGHTENS. THE 09Z DATA FROM THE TUCUMCARI WIND
PROFILER IS SHOWING A GRADUAL INCREASE IN WINDS AT 500MB WITH
50KT AND STARTING TO INCREASE DOWN TOWARD 700MB WHILE AT THE
SURFACE...LEE SIDE TROUGH HAS TAKEN RESIDENCE OVER THE NORTHEAST.
THUS WINDS WILL RESPOND ACROSS THE CENTRAL MOUNTAIN CHAIN AND
INTO THE EAST CENTRAL PLAINS TODAY. A FEW INTERMITTENT OBS FROM
THIS AREA MAY BRIEFLY HIT ADVISORY CRITERIA...BUT DO NOT
ANTICIPATE A LONG LIVED EVENT. HOWEVER...SINGLE DIGIT DEWPOINTS
WILL COUPLE WITH SIGNIFICANTLY WARMER TEMPERATURES IN THE EAST
AND RED FLAG CONDITIONS ARE STILL EXPECTED TO BE MET WITH WARNING
ON ITS WAY OUT LATER THIS MORNING. OTHERWISE...SCATTERED HIGH
CLOUDS WILL PUSH OVER THE STATE WITH MID TO LOW CLOUDS FORMING BY
LATE IN THE MORNING OVER THE NORTHWEST QUADRANT OF THE STATE WITH
ISOLATED TO SCATTERED SHOWERS DEVELOPING IN THE AFTERNOON AND
RESIDING INTO SATURDAY.

LITTLE ACCUMULATIONS EXPECTED THROUGH THE SATURDAY TIME FRAME.
THE GFS/ECMWF HINT AT A SUBTLE EMBEDDED SHORT WAVE TROUGH IN THE
UPPER FLOW PUSHING INTO THE NORTHERN TIER OF THE STATE ON
SATURDAY NIGHT...THUS HAVE INCREASED POPS UP TO CHANCE CATEGORY
FOR NORTHWEST...WEST CENTRAL...AND SANGRE DE CRISTO MOUNTAINS.
UPPER FORCING AND SATURATION STILL LOOKING TO RAPIDLY INCREASE
AND BECOME MORE WIDESPREAD LATE SUNDAY AND INTO MONDAY AND EARLY
TUESDAY WITH UPPER TROUGH AXIS OVERTAKING THE STATE LATE MONDAY.
WILL NOT GET TOO CUTE WITH SNOWFALL AMOUNTS MONDAY AND
TUESDAY...BUT HIGHEST SNOW RATIOS WILL BE OCCURRING DURING THIS
TIME FRAME DUE TO COLDER AIR ROLLING IN.

.AVIATION...
APCHG WEATHER SYSTEM NEAR FOUR CORNERS WILL CROSS NORTHERN THIRD
OF STATE WITH VFR CIGS REACHING RIO GRANDE VALLEY AROUND 18Z WITH
MOUNTAIN OBSCURATION AND DROP TO MVFR AND LOCAL IFR CONDITIONS
AROUND 21Z IN RAIN AND SNOW SHOWERS. CLOUD COVER WILL NOT EXTEND
MUCH FURTHER EAST THAN THE CENTRAL MOUNTAIN CHAIN NOR MUCH SOUTH
OF INTERSTATE 40. DEEPENING SURFACE LOW PRESSURE OVER THE TEXAS
PANHANDLE WITH HIGH PRESSURE NEAR THE FOUR CORNERS WILL KICK OFF
AFTERNOON GUSTY WINDS FOR THE EASTERN PLAINS...DECREASING LOCALLY
AFTER SUNSET.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ104-108.

WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ004>006-010>013.

&&

46
Hazardous weather outlook, Feb 1, 5:50 AM MST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 AM MST FRI FEB 1 2008

NMZ001>021-026-021300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
550 AM MST FRI FEB 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE EASTERN
PLAINS OF NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG WINTER STORM WILL MAKE ITS WAY INTO NEW MEXICO SATURDAY
NIGHT AND INTO SUNDAY BRINGING MOUNTAIN SNOW SHOWERS AND LOW
ELEVATION RAIN SHOWERS TO MUCH OF NORTHERN AND CENTRAL NEW MEXICO
THROUGH TUESDAY OF NEXT WEEK. PERSONS TRAVELING DURING THIS TIME
FRAME SHOULD REMAIN ALERT TO THE LATEST FORECASTS...WATCHES...AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

52

In the hours before

Special weather statement, Feb 1, 5:55 AM MST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MST FRI FEB 1 2008

NMZ001>021-026-021300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
555 AM MST FRI FEB 1 2008

...NORTH PACIFIC STORM DUE IN NEW MEXICO BY LATE IN THE WEEKEND...

A NORTH PACIFIC WEATHER SYSTEM GATHERING STRENGTH OFF THE
SOUTHWEST COAST OF ALASKA IS FORECAST TO REACH THE NORTHERN
CALIFORNIA COAST LATE SATURDAY...AND APPROACH THE FOUR CORNERS
REGION BY LATE SUNDAY.

SPOTTY SNOW SHOWERS OVER THE NORTHWEST PLATEAU...AND NORTHERN AND
WEST CENTRAL MOUNTAINS...WILL INTENSIFY AND EXPAND IN COVERAGE LATE
SUNDAY...WITH SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE THROUGH THE
DAY ON MONDAY. AMOUNTS COULD REACH A FOOT NEAR THE COLORADO BORDER
IN RIO ARRIBA COUNTY...WITH SOMEWHAT LESS EXPECTED OVER THE HIGHER
COUNTRY OF CATRON COUNTY.

SNOW SHOWERS WILL CROSS THE RIO GRANDE AND SPREAD EAST TO THE
CENTRAL MOUNTAIN CHAIN ON MONDAY...WHERE 4 TO 6 INCHES ARE
POSSIBLE LOCALLY THROUGH THE DAY. VALLEY LOCATIONS WILL BE MOSTLY
RAIN...WITH SOME SNOW MIXED IN LATE MONDAY.

SNOW WILL SHIFT TO THE NORTHEAST PLAINS AND THE EASTERN INTERSTATE
40 CORRIDOR EARLY TUESDAY...AND GUSTY WINDS NEAR THE TEXAS BORDER
MAY PRODUCE AREAS OF BLOWING AND DRIFTING SNOW.

CURRENT FORECASTS MOVE THE STORM OUT OF NEW MEXICO INTO THE
SOUTHERN PLAINS BY TUESDAY AFTERNOON.

WITH A LONG TRIP FROM THE SOUTH COAST OF ALASKA STILL REMAINING
FOR THIS STORM SYSTEM...UNCERTAINTIES REMAIN IN THE EXACT TRACK
AND TIMING FOR THE ARRIVAL OF SIGNIFICANT SNOW...AND THE PLACES
WHERE IT WILL ACCUMULATE.

THOSE PLANNING TO BE OUTDOORS OR TRAVELING IN NEW MEXICO FROM
SUNDAY THROUGH TUESDAY SHOULD STAY CLOSE TO THEIR PREFERRED
WEATHER INFORMATION SOURCE FOR THE LATEST FORECASTS AND
STATEMENTS. IF YOU WILL BE OUTDOORS IN THE WESTERN AND NORTHERN
SECTIONS OF THE STATE...PREPARE TO DEAL WITH THE FULL RANGE OF WINTER
WEATHER CONDITIONS. THOSE DRIVING SHOULD MAKE SURE VEHICLES ARE UP
TO ANOTHER ROUND OF WINTER ROAD CONDITIONS. PLAN ON PLENTY OF TIME
TO GET WHERE YOU ARE GOING AND EXPECT SOME TRAVEL DELAYS DUE TO
WEATHER.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 7:03 AM MSTRed Flag WarningABQHarding, San Miguel, Union10 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.